Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Green Bay, WI

October 15, 2012

NWS Green Bay, WI issued this small craft advisory at Oct 15, 2012, 4:11 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 4:11 AM CDT (09:11 UTC)
Expired
Oct 15, 2012, 1:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WHUS73 KGRB 150911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT MON OCT 15 2012

...GUSTY NORTHWEST WINDS WILL DIMINISH BY AFTERNOON...

.NORTHWEST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS WILL DIMINISH
TO 10 TO 20 KNOTS BY AFTERNOON. WAVES WILL SUBSIDE TO 2 TO 4 FEET
BY LATE AFTERNOON. THE WINDS AND WAVES MAY BE HAZARDOUS TO SMALL
CRAFT THROUGH EARLY AFTERNOON.

LMZ521-541-151715-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-121015T1500Z/
/O.NEW.KGRB.SC.Y.0065.121015T0911Z-121015T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
411 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL DIMINISH TO 10 TO 20 KNOT BY AFTERNOON. 

* WAVES...4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-151715-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-121015T1200Z/
/O.NEW.KGRB.SC.Y.0065.121015T0911Z-121015T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL DIMINISH TO 10 TO 20 KNOT BY AFTERNOON. 


* WAVES...4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
912 
WHUS73 KGRB 151527
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CDT MON OCT 15 2012

...GUSTY NORTHWEST WINDS WILL DIMINISH THIS AFTERNOON...

.NORTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS WILL DIMINISH TO
10 TO 20 KNOTS DURING THE AFTERNOON. WAVES WILL SUBSIDE TO 2 TO 4
FEET BY LATE AFTERNOON. THE WINDS AND WAVES MAY BE HAZARDOUS TO
SMALL CRAFT THROUGH EARLY AFTERNOON.

LMZ521-522-541>543-151800-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-121015T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1027 AM CDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS DECREASING TO 10 TO 20
  KNOTS DURING THE AFTERNOON.

* WAVES...3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 11:21 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 14, 11:21 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1121 PM CDT SUN OCT 14 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY.

A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN THIS AFTERNOON IS
FORECAST TO MOVE NORTHEAST AWAY FROM THE STATE. AS THE LOW MOVES
AWAY THE RAIN ASSOCIATED WITH IT WILL ALSO DEPART. MODELS WERE
FAIRLY CONSISTENT...SHOWING THE WESTERN EDGE OF THEIR 00Z TO 06Z
QPF FIELDS OVER EXTREME EASTERN WISCONSIN. STRONG UPPER DIVERGENCE
ASSOCIATED WITH A 300MB JET MAX IS ALSO LOST BY 06Z SO DID NOT
KEEP RAIN IN THE FORECAST BEYOND THE EVENING HOURS.

HAVE SOME CONCERNS ABOUT FOG...THOUGH LOWER UPSTREAM DEW POINTS
AND A TIGHT ENOUGH GRADIENT TO KEEP WINDS FROM DYING OFF SHOULD
KEEP IT FROM BECOMING A SERIOUS PROBLEM.

PARTIAL CLEARING IN THE WESTERN PART OF THE FORECAST AREA SHOULD
RESULT IN SLIGHTLY COLDER THAN NORMAL LOWS TONIGHT. HAVE GENERALLY
SPLIT THE DIFFERENCE BETWEEN THE 12Z NAM MOS AND 12Z GFS MOS IN
THE EAST. GUIDANCE WAS IN GOOD AGREEMENT ON MONDAY SO HAVE STUCK
CLOSE TO MOS FOR HIGHS.

A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING WINDY CONDITIONS
TO DOOR COUNTY BUT BELIEVE IT SHOULD BE A BIT SHORT OF WIND
ADVISORY CRITERIA.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...PCPN TRENDS ARE THE
MAIN FCST CONCERN.

HIGH PRESSURE WILL SHIFT EAST BY MONDAY NIGHT...WITH INCREASING RETURN
FLOW AND WAA DEVELOPING OVERNIGHT. MOISTURE WILL INITIALLY BE LIMITED...
SO WILL ONLY CARRY A SMALL POP FOR NC WI LATE. MODELS DISAGREE WITH
QPF AMOUNTS AND THE SOUTHWARD EXTENT OF PCPN ON TUESDAY...WITH THE
ECMWF/GFS/GEM MORE AGGRESSIVE THAN THE NAM...WHICH ONLY HAS MEASURABLE
PCPN OVER THE NORTHERN HALF OF GRB CWA. WILL INCLUDE POPS ACROSS THE
ENTIRE CWA...RANGING FROM SLGT CHC OVER THE FAR SOUTH TO AROUND 50
PERCENT OVER N WI. SUBSEQUENT FCSTS MAY NEED TO BOOST POPS TO LIKELY
OVER N WI.

AFTER A BRIEF BREAK IN THE PCPN TUESDAY NIGHT...LOW PRESSURE NEAR
LAKE WINNIPEG WILL MOVE SE INTO NORTHERN MN AND PUSH AN OCCLUDED
FRONT INTO WSTRN WI BY WEDS EVENING. SHOWERS SHOULD SPREAD EAST
ACROSS GRB CWA DURING THE LATE MORNING AND AFTERNOON...WITH THE
HIGHEST POPS (LIKELY CATEGORY) EXPECTED OVER NC/C WI WEDNESDAY
AFTERNOON...AND THE ENTIRE FORECAST AREA WEDS NGT.

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS IS
EXPECTED TO DROP SOUTH INTO IA OR NORTHERN MO BY THURSDAY NIGHT...
THEN DRIFT NORTHEAST THROUGH NORTHERN IL AND IN OVER THE WEEKEND.
THIS PATTERN SHOULD RESULT IN AN EXTENDED PERIOD OF MOSTLY CLOUDY...
COOL AND SHOWERY WEATHER ACROSS WI.
&&

.AVIATION...MAINLY MVFR CIGS REST OF TONIGHT ALONG WITH MVFR VSBYS
OVER NORTHEAST WISCONSIN WITH LINGERING LIGHT RAIN. VFR CONDITIONS
EXPECTED FOR MONDAY.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 14, 2:28 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT SUN OCT 14 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
228 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WIND GUSTS OVER 40 MPH ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY
TONIGHT INTO EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-151930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
228 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTH WINDS 25 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 TO 40 KNOTS
CAN BE EXPECTED. THE WINDS AND HIGH WAVES WILL BE A HAZARD TO
BOATERS. A GALE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NORTHWEST WINDS AND SIGNIFICANT WAVES WILL CONTINUE TO BE A HAZARD
TO SMALL CRAFT ON MONDAY.

PERSISTENT SOUTH WINDS MAY CAUSE WAVES TO BUILD TO 4 FEET OR
GREATER FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A SMALL
CRAFT ADVISORY MAY EVENTUALLY BE NEEDED DURING THIS PERIOD.

MG/TSK

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.